Alert archive / Indiana / Areal Flood Warnings in 2017
Areal Flood Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this areal flood warning at May 4, 2017, 4:42 PM EDT for 9 counties in Indiana. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2017, 4:42 PM EDT (20:42 UTC)
- Expired
- May 5, 2017, 4:30 PM EDT
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IN, Blackford County, IN, Cass County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Wabash County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this areal flood warning went out at May 4, 3:21 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 4, 3:21 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
321 PM EDT Thu May 4 2017
.SYNOPSIS...
Issued at 138 PM EDT Thu May 4 2017
Rainfall overspreading the area this afternoon will continue
overnight, then taper off from west to east late Friday afternoon.
Total rainfall amounts of 1 to 3 inches will lead to flooding of
lowland areas...streams...creeks and rivers. Pay attention to
forecasts and warnings for the rest of this week and this weekend.
Be prepared to move to higher ground if you live in flood prone
areas and remember, turn around, don't drown.
&&
.SHORT TERM...(This Evening through Friday)
Issued at 320 PM EDT Thu May 4 2017
Potent sw disturbance wrapping up through ne AR will wobble ewd into
sw KY overnight. Broad downstream warm advection regime continues
although primary morning surge translating downstream into se MI
attm. Secondary surge taking shape from cntrl TN nwd into srn IN
which will generally spread back newd into ern areas this evening.
Wrn bound of current precip shield breaking up and will diminish
further this evening esp far w/nw counties where precip will likely
end by midnight.
Otherwise primary feature of note will be evolution of mid level
deformation zone late tonight through about noon Fri. GFS solution
farthest west and discounted in favor of more closely aligned
GEM/EC/NAM. Thus will truncate wrn bound of both higher chc/likely
pops and chuck nw half of flood watch. Expect ern areas will see
another 1-2 inches of rainfall with deformation zone late
tonight-Fri morning. Otherwise continued quite chilly esp in
areas where rain persists.
&&
.LONG TERM...(Friday Night through Thursday)
Issued at 320 PM EDT Thu May 4 2017
OH valley low will phase with secondary nrn stream disturbance
dropping out of cntrl Canada Fri night and cutoff over the ern lakes
Sat with sct shra expected with secondary sw disturbance late Fri
night (west) through Sat aftn (east). Otherwise deep cutoff low
persists through New England through mid week before breaking down.
Rather significant shot of cold air will funnel swd this weekend as
upr lows phase and then cutoff. Coldest night looks to be Sun night
as sfc ridge axis settles in with clr skies and winds decouple.
Unfortunately sub-freezing temps appear likely over nern areas in
proximity to colder side of low level thermal trough.
Thereafter short amplitude ridging aloft spreads ewd into the wrn
lakes mid week ahead of next upstream bowling ball ejecting out of
the Rockies. Vigorous return low level theta-e into backside of this
retreating cool airmass likely to spurn precip through a portion of
the wrn OH valley. Hwvr considerable med range based signal noise
exists at this range especially with timing of eventual demise of
ern block. Will generally follow with extended period of low chc
pops DYS7-8.
Unseasonably cool temps will hold through Tue before breaking higher
late period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 138 PM EDT Thu May 4 2017
Widespread light to moderate rain has overspread the region this
afternoon, and this rain will continue into the overnight hours as
the low pressure system centered over Tennessee lifts northeastward.
MVFR to IFR conditions will continue through most of the period,
with even LIFR conditions possible at KFWA overnight. Precipitation
will be most focused over KFWA by Friday afternoon, thus have SBN
becoming VFR by about 16Z. Rain will continue through the day
tomorrow at KFWA. Winds will continue to gust to 20-30 mph through
the overnight period, remaining out of the NE. Some of the guidance
shows FWA dropping to LIFR this afternoon, but with lack of any LIFR
conditions observed at any nearby sites, left it out of the forecast
for now. We could see some brief periods of ceilings around 500-600
feet, but will handle that with amendments if it materializes.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Friday evening for INZ003>009-012>018-020-
022>027-032>034.
MI...Flood Watch through Friday evening for MIZ077>081.
OH...Flood Watch through Friday evening for OHZ001-002-004-005-015-
016-024-025.
LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046.
Gale Warning from 11 PM this evening to 5 PM EDT Friday for
LMZ043-046.
&&
SYNOPSIS...MCD
SHORT TERM...T
LONG TERM...T
AVIATION...MCD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, May 4, 3:34 PM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 334 PM EDT Thu May 4 2017 INZ007-009-017-018-023>027-032>034-MIZ081-OHZ001-002-004-005-015-016- 024-025-051000- Steuben-De Kalb-Whitley-Allen IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 334 PM EDT Thu May 4 2017 This hazardous weather outlook is for portions of northern Indiana... northwest Ohio and southwest Michigan. .DAY ONE...This afternoon and Tonight Rain will continue through tonight with flooding likely. Please see the flood watches and warnings issued by this office for more information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall is expected to persist into Friday morning with flooding persisting into the weekend. Minor to moderate river flooding is possible through this weekend. Please see the latest river flood warnings issued by this office for more information. Frost is likely with near freezing temperatures possible Saturday night and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall totals and any observed flooding. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>006-008-012>016-020-022-MIZ077>080-051000- La Porte-St. Joseph IN-Elkhart-Lagrange-Noble-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-White-Cass IN-Berrien-Cass MI- St. Joseph MI-Branch- 334 PM EDT Thu May 4 2017 /234 PM CDT Thu May 4 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Minor river flooding is possible through this weekend. Please see the latest river flood warnings issued by this office for more information. Frost is likely with near freezing temperatures possible Saturday night and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall totals and any observed flooding. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-051000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 334 PM EDT Thu May 4 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight A Small Craft Advisory is in effect through this evening. A Gale Warning is in effect starting late this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Warning remains in effect through Friday. Conditions hazardous to small craft will persist Friday night through Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:11 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 5 days |
| May 4, 4:05 AM EDT | Gale Warning | IWX | 37 hr | |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 25 hr |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Allen | 4 days |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 49 hr |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 4 days |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Adams, Wells | 5 days |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Wells | 6 days |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Noble | 25 hr |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Allen | 17 hr |
| May 4, 3:41 PM EDT | River Flood Warning | IWX | Grant, Miami, Wabash | 4 days |
| May 4, 3:41 PM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 64 hr |
| May 4, 6:47 PM EDT | Areal Flood Warning | IWX | Allen | 33 hr |
| May 4, 10:39 AM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 4 days |
| May 4, 6:13 PM EDT | River Flood Warning | IWX | Defiance, Henry | 5 days |
Nearby
Areal Flood Warnings in Indiana, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.